Category Archives: Medication

Sub-Tenon’s Steroid Injection for Scleritis

Standard

hqdefault

My new Infliximab treatment has been approved by the hospital but they are taking their time sorting out my first infusion.  Whilst I am waiting my eye is still flaring up pretty badly so over the last 3 weeks I have two Sub-Tenon’s injections.

I had been getting orbital floor steroid injections but the last one I had didn’t work at all so we tried the Sub-Tenon.  With this type of injection the doctor makes a little cut in the top layer of the eye with a pair of surgical scissors and then injects the dose of steroid into the cut area so that the steroid goes all though out the eye in the layer really close to the eye.  The first one worked like a dream, it was brilliant the pain relief was amazing.  I had a very tender eye for a few days where the cut was made but the scleritis pain was gone, it was awesome.

This week I had another one. I have this problem that when my eye is really inflamed the anaesthetic doesn’t work too well.  The doctor put heaps of numbing drops in plus an anaesthetic injection but when he made the cut I nearly jumped through the roof as it wasn’t numb at all and it seriously hurt.  Well imagine your eye being cut with scissors it would hurt!

Anyway he found another spot that had got numb and repeated the cut and did the injection.  I am really feeling the injection pain this time as I have two cuts, a small one he started to do and the main one.  My eyes are both feeling pretty crappy at the moment.

My vision seems to be affected more this time; I am struggling a bit this week.  Work has been particularly tough, I am having to have the font on my computer massive to see anything and the pain is getting to me a bit.  I am so glad it’s the weekend so I can rest my eyes a bit and let them recover.

Hopefully I will get to have my infusion shortly, would be great because my doctor says when I am on the Infliximab he is happy to go ahead with my transplant.  Cannot wait for that day!

Advertisements

Nasty Side Effects of Cyclophoshamide (Endoxan)

Standard

download

I have been on the Cyclophosphamide for just over 6 weeks and although my eye pain has got a lot better I am getting some horrible side effects.

The first couple of weeks were great, I was like chemo is awesome, haha then it hit me with a vengeance in weeks 3 and 4 with plummeting blood pressure.  One weekend it was so low I couldn’t hardly stand upright without falling over.  Fortunately that one has almost resolved itself.

The latest side that I have hit me in week 6, Myalgia! Omg the muscle pain is all over my body and horrible.  Every single muscle in my body hurts.  My joints hurt too but the muscle pain is worse.  I notice it is a lot worse when I get chilly like when the air-con is a little bit cool at work or in bed in the early hours of the morning.

I am finding it hard to walk up stairs, and going for my daily walk feels impossible at the moment, I feel weak and sore, a bit like an old lady actually.  I had my flu needle at work today and the nurse really hurt me because she pinched my skin together before putting the needle in.  I couldn’t even put my fitbit on this morning because it hurt too much to have it on my wrist.

I hope that this isn’t going to be a long term thing but I kind of suspect it will be. The Endoxan is well and truly in my system so I don’t think I will be feeling better any time soon.

I have to be on it for about another 6 months so joyful times to look forward to!

I guess I need to look at the positives in that it is helping with my eye disease, but when you feel like crap it’s really hard to look at the positives, you just wallow in self pity a bit as the pain takes over.

I am still going to try and do my daily walk, even if it is slower and shorter, I think it be moving will probably help.  I hope so anyway!

 

 

Cyclophosphamide Chemo for Scleritis – Eye inflammation & Pain

Standard

endoxan-50-cyclophosphamide-tablet-250x250

Over two years on and my scleritis is still flaring continuously and at times is extremely painful.  I have failed prednisone, rituximab, metrotrexate and azathioprine treatments.

My doctors have brought out the really big guns this time, I have just been started on 100mg Cyclophosphamide daily.  Already I am feeling nauseous so I know this isn’t going to be good.

Before taking the med I was reading up on it because I like to be informed about what i’m taking and the side effects are horrific.  If the only thing that happens to me is I get nauseous and lose my hair I will be doing ok!  Yes you can even lose your hair at low doses.  One of the common side effects that is concerning me a bit is that you can get really bad cystitis and blood in the urine.  Because the drug is so toxic it can’t sit in your bladder you have to keep drinking and peeing to keep it clear.  It can’t be taking at night because it cant sit in your bladder for that long.

Well this is day 1 of the treatment, I have to go for fortnightly blood tests and see my rhumatologist again in 6 weeks.  Lets hope this works!

By the way another side effect is appetite loss, I really hope I get that one because I have medication induced weight gain and I am desperate to get some off.  I will be really happy if I get that one!

Will keep you updated, have a good weekend.